Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 215, NWS Wichita, KS

June 16, 2011Chautauqua County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 16, 2011, 12:35 PM CDT for Chautauqua County, Kansas. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2011, 12:35 PM CDT (17:35 UTC)
Expired
Jun 16, 2011, 1:30 PM CDT
In force
55 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Chautauqua County, KS

The radar

The Wichita radar (KICT), 112 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 12:38 PM CDTTSTM WND DMGCedar Vale, KSABOUT 50 PERCENT OF THE ROOF BLOWN OFF A HOUSE. ESTIMATED WIND SPEED 80 MPH.
Jun 16, 12:38 PM CDTTSTM WND GST 605 Se Cedar Vale, KS
Jun 16, 12:51 PM CDTTSTM WND DMGCedar Vale, KSSEVERAL STREET SIGNS BLOWN DOWN. 4 TO 5 INCH DIAMETER TREE LIMBS SNAPPED OFF.
Jun 16, 1:20 PM CDTTSTM WND DMGChautauqua, KS5 INCH TREE LIMBS WERE DOWNED IN THE TOWN OF CHAUTAUQUA. WIND GUSTS WERE ESTIMATED OVER 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 12:26 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 5.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2811 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WUUS53 KICT 161735
SVRICT
KSC019-161830-
/O.NEW.KICT.SV.W.0215.110616T1735Z-110616T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1235 PM CDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...

* UNTIL 130 PM CDT

* AT 1233 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES SOUTHWEST OF GRENOLA...OR 20 MILES NORTHWEST OF
  SEDAN...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SEDAN...ELGIN...CHAUTAUQUA AND PERU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3701 9652 3702 9653 3730 9651 3730 9623
      3729 9607 3699 9611 3700 9652
TIME...MOT...LOC 1735Z 276DEG 28KT 3727 9647
WIND...HAIL 60MPH 1.00IN

$$

CARUSO
2 follow-up statements
219 
WWUS53 KICT 161749
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1249 PM CDT THU JUN 16 2011

KSC019-161830-
/O.CON.KICT.SV.W.0215.000000T0000Z-110616T1830Z/
CHAUTAUQUA KS-
1249 PM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHAUTAUQUA
COUNTY UNTIL 130 PM CDT...

AT 1248 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTHEAST OF CEDAR VALE...OR 13 MILES WEST OF
SEDAN...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  SEDAN...ELGIN AND CHAUTAUQUA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3701 9652 3702 9653 3730 9651 3730 9623
      3729 9607 3699 9611 3700 9652
TIME...MOT...LOC 1749Z 276DEG 27KT 3719 9639
WIND...HAIL 60MPH 1.00IN

$$

CARUSO
815 
WWUS53 KICT 161801
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
101 PM CDT THU JUN 16 2011

KSC019-161830-
/O.CON.KICT.SV.W.0215.000000T0000Z-110616T1830Z/
CHAUTAUQUA KS-
101 PM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHAUTAUQUA
COUNTY UNTIL 130 PM CDT...

AT 1258 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 5 MILES SOUTHWEST OF SEDAN...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  SEDAN AND CHAUTAUQUA.

AT 1251 PM CDT...CEDAR VALE EMERGENCY MANAGER REPORTED SEVERAL 
STREET SIGNS BLOWN DOWN...AND NUMEROUS 4 TO 5 INCH TREE LIMBS 
SNAPPED OFF IN CEDARVALE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3701 9652 3702 9653 3730 9651 3730 9623
      3729 9607 3699 9611 3700 9652
TIME...MOT...LOC 1801Z 290DEG 34KT 3708 9623
WIND...HAIL 60MPH 1.00IN

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:33 AM CDT, 6 hours 2 minutes earlier.

Area forecast discussion, Jun 16, 6:33 AM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
633 AM CDT THU JUN 16 2011

.AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
NUMEROUS TSRA GRADUALLY INCREASING FROM SRN NEBRASKA SE ACROSS NRN &
CNTRL KS TO SC KS IN ALIGNMENT WITH FAIRLY WELL-DEFINED SFC-850MB
MOISTURE AXIS. EXPECT TSRA TO PERSIST OVER MUCH OF CNTRL 1/3 OF KS TIL
~15Z WITH CB TOPS WARMING BY THAT TIME. GRADUALLY DIMINISHING CLOUD
COVER WILL INDUCE SE 9-13KT WINDS TO BECOME SLY & INCREASE TO 17-22KTS
OVER MOST AREAS BY 18Z WITH FURTHER INCREASING VELOCITIES LATE THIS
AFTERNOON. THIS HOWEVER WILL DESTABILIZE THE AIRMASS & WITH SLOW SE
MOVING COLD FRONT PROGGED TO APPROACH KS TURNPIKE EARLY THIS EVENING
TOWARD MOISTURE-RICH LWR AIRMASS SCT TSRA SHOULD REDEVELOP OVER ERN
1/2 OF KS LATE THIS AFETRNOON & CONTINUE THROUGHOUT THE EVENING. HAVE
LEFT SUCH MENTION OUT OF TAFS FOR NOW SO AS TO ALLOW SUCCESSOR CHANCE
TO EVALUATE SE PROGRESS OF FRONT.

&&

.PREV DISCUSSION... /ISSUED 250 AM CDT THU JUN 16 2011/

DISCUSSION...
A SUBTLE SHORTWAVE TROUGH EVIDENT ON THE 1.5 POTENTIAL VORTICITY
UNIT (PVU) SURFACE OVER NORTHERN NEW MEXICO IS PROGGED TO TRANSLATE
EASTWARD TODAY ARRIVING OVER THE GREAT PLAINS THIS AFTERNOON. AHEAD
OF THIS FEATURE...LOW PRESSURE AT THE SURFACE OVER SOUTHEAST
COLORADO IS EXPECTED TO DEEPEN ALLOWING A WARM FRONT OVER PORTIONS
OF CENTRAL KANSAS TO BECOME BETTER DEFINED. THIS FRONT MAY PROVIDE A FOCUS
FOR DEEP MOIST CONVECTION THIS AFTERNOON AND THE HIGHEST POPS WILL
REMAIN TIED TO THE EXPECTED POSITION OF THIS SUBTLE FRONTAL
BOUNDARY. FURTHER SOUTH...IT WILL BE DIFFICULT TO RULE OUT AN
ISOLATED THUNDERSTORM OR TWO WITHIN A DEEPLY MIXED BOUNDARY LAYER
HOWEVER THE STRENGTH OF THE CAP MAY FOIL OR THWART OUR CHANCES FOR DEEP
MOIST CONVECTION. IN ADDITION...EARLY MORNING CONVECTION MAY BE
ONGOING OR FESTERING ACROSS PORTIONS OF CENTRAL KANSAS WITHIN AREA
OF LOW-MID LVL WAA/H9-H8 MOISTURE TRANSPORT AND ANY LINGERING
OUTFLOW BOUNDARIES MAY PROVIDE ADDITIONAL OPPORTUNITIES FOR
THUNDERSTORM DEVELOPMENT...THEREFORE WILL BUMP POPS UP SLIGHTLY
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS WHERE AN ISOLATED STORM OR
TWO WILL REMAIN POSSIBLE. THE EML IS PROGGED TO ADVECT
EAST-NORTHEAST ACROSS THE AREA OVERNIGHT PROVIDING A CAPPING
INVERSION FOR ALL BUT THE SOUTHEASTERN MOST COUNTIES.

FRIDAY-SATURDAY...ANOTHER ROUND OF DEEP MOIST CONVECTION IS
ANTICIPATED ALONG THE COLD FRONT FRIDAY AFTERNOON ACROSS PORTIONS OF
SOUTH CENTRAL AND SOUTHEAST KANSAS. THE PRIMARY CHANGE FROM THE
PREVIOUS FORECAST WAS TO LOWER MAXIMUM TEMPERATURES ACROSS CENTRAL
KANSAS WHERE EARLY AFTERNOON FROPA IS ANTICIPATED AND BUMP UP POPS
ALONG THE COLD FRONT WHERE WIDELY SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP AROUND 21Z. MAINTAINED POPS THROUGH THE EVENING
HOURS ALONG THE ANTICIPATED FRONTAL LOCATION AS IT BECOMES
STATIONARY WITHIN AREA OF OF H7 WAA/310K ISENTROPIC ASCENT
DOWNSTREAM OF H85 THETA-E AXIS. THE FRONT WILL CONTINUE TO MEANDER
ACROSS THE AREA ON SATURDAY PROVIDING A FOCUS FOR ADDITIONAL SHOWERS
AND THUNDERSTORMS. TRYING TO PINPOINT THE LOCATION OF THE FRONT WILL
REMAIN A CHALLENGE AND WILL KEEP LOW POPS ACROSS MUCH OF THE AREA AS
ANOTHER SHORTWAVE TROUGH IS PROGGED TO MOVE OUT OF THE ROCKIES AND
INTO THE PLAINS.

SUN-WED...AN H5 TROUGH OVER THE ROCKIES AT THE BEGINNING OF THE
PERIOD WILL TRANSLATE EAST ACROSS THE PLAINS EARLY IN THE WEEK
BRINGING INCREASING CHANCES OF DEEP MOIST CONVECTION AND MORE
SEASONABLE TEMPERATURES TO THE GREAT PLAINS.

MWM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    99  75  98  72 /  30  20  30  20
HUTCHINSON      98  73  92  70 /  30  20  20  20
NEWTON          96  74  96  71 /  40  20  30  20
ELDORADO        96  73 101  71 /  40  20  20  30
WINFIELD-KWLD   98  76 103  74 /  20  20  20  30
RUSSELL         93  70  87  64 /  30  20  10  10
GREAT BEND      97  72  88  66 /  20  20  10  10
SALINA          91  73  90  68 /  50  20  20  10
MCPHERSON       95  73  90  69 /  40  20  20  20
COFFEYVILLE     94  75  98  75 /  40  20  10  20
CHANUTE         92  72  97  74 /  50  30  10  20
IOLA            91  71  96  73 /  50  30  10  20
PARSONS-KPPF    93  74  97  75 /  40  30  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 16, 4:33 AM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
433 AM CDT THU JUN 16 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-171200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
433 AM CDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL IMPACT MUCH OF THE AREA THIS MORNING
WITH THE BEST COVERAGE EXPECTED NORTH AND EAST OF A LINE FROM
RUSSELL TO HUTCHINSON TO WINFIELD. A FEW STRONG STORMS WITH HAIL
UP TO ONE INCH IN DIAMETER AND GUSTY WINDS WILL BE THE PRIMARY
THREATS THIS MORNING. ISOLATED THUNDERSTORMS MAY DEVELOP ALONG A
DRYLINE ACROSS WESTERN KANSAS AND SPREAD EAST THIS AFTERNOON AND EVENING.
SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STATIONARY FRONT WILL MEANDER OVER CENTRAL AND SOUTH CENTRAL
KANSAS THROUGH THE WEEKEND WITH SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS REMAINING POSSIBLE. MORE WIDESPREAD THUNDERSTORM
ACTIVITY IS EXPECTED EARLY NEXT WEEK AS AN UPPER LEVEL STORM
SYSTEM APPROACHES THE AREA. SOME STRONG TO SEVERE STORMS APPEAR
POSSIBLE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.

AS TEMPERATURES CLIMB INTO THE UPPER 90S ACROSS PORTIONS OF THE
AREA THROUGH THE WEEKEND...HEAT INDICES MAY EXCEED 100 ACROSS MAINLY
SOUTH CENTRAL AND SOUTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

MWM

In the hours before

Special weather statement, Jun 16, 11:14 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1114 AM CDT THU JUN 16 2011

KSZ068-069-083-161645-
BUTLER-HARVEY-SEDGWICK-
1114 AM CDT THU JUN 16 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...HARVEY AND SEDGWICK COUNTIES...

AT 1109 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR NORTHEAST WICHITA...OR 8 MILES
NORTHEAST OF DOWNTOWN WICHITA...AND MOVING SOUTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Jun 16, 11:49 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1149 AM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     TSTM WND DMG     3 NE ROSE HILL          37.60N 97.09W
06/16/2011                   BUTLER             KS   EMERGENCY MNGR

            POWER POLL DOWN.

&&

COOK
Local storm report, Jun 16, 11:53 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1153 AM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     LIGHTNING        3 S BEL AIRE            37.72N 97.27W
06/16/2011                   SEDGWICK           KS   EMERGENCY MNGR

            *** 1 INJ *** WOMAN STRUCK BY LIGHTNING WHEN IT CAME IN
            THROUGH THE WINDOW AND STRUCK HER. TREATED AT THE SCENE
            AND REFUSED TRANSPORT TO THE HOSPITAL.

&&

COOK
Local storm report, Jun 16, 12:23 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1223 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     NON-TSTM WND DMG 5 NE ATLANTA            37.49N 96.70W
06/16/2011                   BUTLER             KS   EMERGENCY MNGR

            POWER POLL DOWN

&&

COOK
Local storm report, Jun 16, 12:24 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1224 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     TSTM WND DMG     5 NE ATLANTA            37.49N 96.70W
06/16/2011                   BUTLER             KS   EMERGENCY MNGR

            POWER POLL DOWN

&&

COOK
Local storm report, Jun 16, 12:27 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1227 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     TSTM WND DMG     3 NE ROSE HILL          37.60N 97.09W
06/16/2011                   BUTLER             KS   EMERGENCY MNGR

            POWER POLE DOWN.

1221 PM     TSTM WND DMG     5 NE ATLANTA            37.49N 96.70W
06/16/2011                   BUTLER             KS   EMERGENCY MNGR

            POWER POLE DOWN

&&

COOK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:40 AM CDTSevere Thunderstorm WarningICTHarper19 min
Jun 16, 8:43 AM CDTSevere Thunderstorm WarningICTLincoln, Saline29 min
Jun 16, 11:34 AM CDTSevere Thunderstorm WarningICTButler, Cowley56 min
Jun 16, 12:05 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk31 min
Jun 16, 1:05 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery45 min
Jun 16, 6:59 PM CDTSevere Thunderstorm WarningICTBarton, Russell61 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.